Thursday, 19 June 2008

Blood clots actually suck

Now the relief of the Lymphoma not regrowing has subsided a tad, the realisation of having a stupid blood clot has dawned. I went to see the anti-coagulation team at Wexham Park hospital yesterday and they explained the treatment plan. It kind of sucks.
I am currently receiving daily injections of Fragmin, which is a drug which slows down the rate at which my blood clots. The treatment for the blood clot is either: a) daily injections for 6 months (yes, 6 months!) with accompanying monthly blood tests OR b) daily Warfarin tablets (yes, that's rat poison, but it also slows blood clotting) for 6 months with weekly blood tests.
There won't be any further scans or checks to see if the clot has gone, just keep on going for 6 months. Seemed a bit crazy to me. I'll be having some scans anyway as part of the cancer treatment. Surely, if they show the clot has gone, what is the benefit of continuing the treatment? Or at least, why keep going so long. I'll be talking to my consultant about it on Friday.

I must admin, part of the reason is that when on Warfarin/Fragmin you are warned to stay away from alcohol. If I am given the cancer all clear, I don't want anything in the way when it comes to celebration time!

2 comments:

Sandra said...

Oh no...
It wasn’t such good news then.
And... rat poison?!? That sounds like... rat poison.
I reckon it’s still better than the alternative though.
Hmmmm.

I wanted to ask you something else. How keen are you on this scriptwriting thing?
There’s been an interesting series of events – and coincidences – and I thought of telling you about them. Do you get my e-mail together with these posts?

Hope there are no rat-related side effects with the treatment
(on the other hand, cheese is nice)

San x

Richard said...

Hi

I don't get email addresses from posts, but if you want to email, then post a comment containing your email address and I will note it down and send you an email but then delete you comment, so it does not appear on the blog.

Rich